MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navien catheter that had resistance at the distal end and was observed to be damaged.The patient was undergoing a thrombectomy procedure via femoral access.Vessel tortuosity was minimal.It was reported that the navien catheter and all accessory devices were prepared and the catheter was flushed according to the instructions for use (ifu).During the procedure, resistance was encountered with the rebar microcatheter at the distal end of the navien catheter.The resistance was severe.When the system was removed from the patient's body, the proximal end of the navien catheter was found to be flattened.The navien was replaced to complete the procedure successfully.There as no harm or injury to the patient associated with this event.2025-01-12 e1, comm (rep, hcp, for): no new information.
 
Additional Manufacturer Narrative
A separate report will be submitted for the rebar microcatheter used in the event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the navien 072 catheter was returned for evaluation inside a biohazard bag and a shipping box.The rebar was not returned.However, the navien 072 was found to be compatible with the rebar catheter as it has an inner diameter (id) of 0.072".¿ visual inspection/damage location details: the distal tip and marker band were examined; no damage was found.The navien body appeared to be flattened at 22.5cm, and kinked at 29.5cm from the distal tip.Additionally, the catheter body also found to be kinked at 28.7cm from the proximal end of the catheter hub.No flash or voids molded were observed in the hub.¿ testing/analysis: the usable length of the navien catheter was measured to be within specifications.The navien catheter was flushed with water and found to be patent.The catheter was tested by running an in-house 0.050¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub with no issues.However, resistance was observed at the damaged locations.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21180205
Report Number2029214-2025-00162
Device Sequence Number4286996
Product Code DQY
UDI-Device Identifier00847536017924
UDI-Public00847536017924
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB683782
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer03/02/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown